Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 78, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 19, 2013, 6:13 PM CDT for Hardin County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2013, 6:13 PM CDT (23:13 UTC)
- Expired
- Jun 19, 2013, 6:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
County Hardin County, TX
The radar
The Houston radar (KHGX), 113 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2192 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
165 WUUS54 KLCH 192313 SVRLCH TXC199-192345- /O.NEW.KLCH.SV.W.0078.130619T2313Z-130619T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 613 PM CDT WED JUN 19 2013 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL HARDIN COUNTY IN SOUTHEAST TEXAS... THIS INCLUDES THICKET... * UNTIL 645 PM CDT * AT 613 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL.... OVER THICKET...MOVING NORTH AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VOTAW PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE DAMAGING HAIL...CAPABLE OF CAUSING EXTENSIVE PROPERTY DAMAGE AND SERIOUS INJURY. TAKE COVER NOW AND AVOID WINDOWS. && PLEASE REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3049 9472 3049 9451 3029 9454 3029 9465 TIME...MOT...LOC 2313Z 183DEG 6KT 3039 9462 $$ 25
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:28 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jun 19, 3:28 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 328 PM CDT WED JUN 19 2013 .DISCUSSION... STATIONARY FRONT CONTINUES ACROSS NE TX THRU N LA. A SIGNIFICANT PERTURBATION WITHIN THE TROF CONTINUES TO ENHANCE LIFT THIS AFTERNOON...RESULTING IN SCT/NUM SHRA/TSRA. THIS WILL CONTINUE INTO THE EVENING HOURS...SLOWLY DIMINISHING WITH THE LOSS OF DAYTIME HEATING. THUS...KEPT HEALTHY 50% THRU 00Z...WITH 30% FOR THE REMAINDER OF THE EVENING. FOR THU...MODEL DISAGREEMENT CONTINUES FOR PLACEMENT OF MOISTURE/LIFT. THE GFS ADVECTS MUCH DRIER AIR...WHILE THE ECMWF BASICALLY LEAVE PLENTIFUL MOISTURE IN PLACE...GIVING A SIMILAR COVERAGE OF SHRA/TSRA LIKE WE HAD TODAY. THE NAM YIELDS A MORE REALISTIC SOLN...WITH ISO/SCT SHRA/TSRA EXPECTED BY AFTERNOON...WITH A LITTLE BETTER COVERAGE OVER C AND SC LA...GOING 30-40% FOR THESE AREAS. BY FRI (FIRST DAY OF SUMMER ON THE CALENDAR) WILL LIKELY SEE THE EFFECTS OF THE BUILDING RIDGE FROM THE WEST...BUT CAN RULE OUT ISO SHRA/TSRA DURING THE MAX DAYTIME HEATING. NOT MUCH CHANGES MADE TO REMAINDER OF FORECAST FOR THIS WEEKEND INTO NEXT WEEK...EXPECTING ISO/SCT SHRA/TSRA BY AFTERNOON...DIMINISHING BY EVENING. OVERNIGHT LOWS IN THE LOWER/MID 70S...WITH AFTERNOON HIGHS IN THE LOWER 90S CAN BE EXPECTED. DML && .MARINE... ACROSS THE COASTAL WATERS...S TO SE WINDS 5-10 KTS & SEAS 1-2 FT DURING THE DAY...INCREASING 10-15 KTS & SEAS 2-3 FT DURING THE EVENING AND OVERNIGHT HOURS CAN BE EXPECTED THE NEXT COUPLE OF DAYS. SE FLOW EXPECTED TO CONTINUE OVER THE WEEKEND INTO EARLY NEXT WEEK AS THE THE BERMUDA HIGH RIDGES WESTWARD ACROSS THE GULF OF MEXICO. DML && .PRELIMINARY POINT TEMPS/POPS... KLCH 75 90 75 91 76 / 30 30 20 30 10 KBPT 76 90 76 91 75 / 30 30 20 20 10 KAEX 71 91 72 92 72 / 30 40 20 30 10 KLFT 74 90 74 91 74 / 30 40 20 30 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 19, 6:11 AM CDT, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 611 AM CDT WED JUN 19 2013 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 201115- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 611 AM CDT WED JUN 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ABUNDANT MOISTURE AND INSTABILITY ALONG WITH UPPER LEVEL DISTURBANCES MOVING EAST OVER THE AREA WILL CONTINUE TO RESULT IN THE DEVELOPMENT OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY. WHILE SEVERE WEATHER IS NOT EXPECTED...A FEW THUNDERSTORMS COULD BE STRONG...CAPABLE OF PRODUCING GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. IN ADDITION...DUE TO THE HIGH MOISTURE CONTENT OF THE ATMOSPHERE...STRONGER SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF HIGH RAINFALL RATES...WHICH COULD RESULT IN PONDING ON ROADWAYS OR MINOR FLOODING OF LOW-LYING OR URBAN AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED AND MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH DAY. AT THIS TIME...NO SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GMZ430-432-435-450-452-455-470-472-475-201115- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 611 AM CDT WED JUN 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL NOT BE NEEDED. 13
In the hours before
Special weather statement, Jun 19, 4:15 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
415 PM CDT WED JUN 19 2013
LAZ074-192215-
EAST CAMERON LA-
415 PM CDT WED JUN 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR CAMERON PARISH UNTIL 515 PM
CDT...
AT 408 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES WEST OF GIBBSTOWN...MOVING SOUTHEAST AT
10 MPH. THIS STORM HAS PRODUCED A FUNNEL CLOUD.
THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL COASTAL AREAS AREAS
OF THE CAMERON PARISH.
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.
LAT...LON 2978 9321 2978 9329 2985 9327 2987 9325
2992 9325 2996 9303 2974 9306
K. KUYPERSpecial weather statement, Jun 19, 4:20 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 420 PM CDT WED JUN 19 2013 LAZ041>045-052>055-073-074-TXZ201-215-216-261-262-192330- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-HARDIN-JEFFERSON-ORANGE-SOUTHERN JASPER- SOUTHERN NEWTON- INCLUDING THE CITIES OF...LAKE CHARLES...SULPHUR...JENNINGS... WELSH...LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT... LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE... KAPLAN...NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON... BERWICK...BAYOU VISTA...STEPHENSVILLE...HACKBERRY...HOLLY BEACH... CAMERON...GRAND CHENIER...LUMBERTON...SILSBEE...BEAUMONT... PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY...BUNA...DEWEYVILLE 420 PM CDT WED JUN 19 2013 ...TROPICAL FUNNEL CLOUDS POSSIBLE... THE NATIONAL WEATHER SERVICE HAS RECEIVED A REPORT OF A FUNNEL CLOUD IN THE VICINITY OF NORTHEAST OF CAMERON. A VERY MOIST AND UNSTABLE TROPICAL AIRMASS IS IN PLACE ACROSS THE AREA. MEANWHILE...THE VERTICAL WIND PROFILE OVER THE AREA IS LIGHT AND VARIABLE. THESE CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF TROPICAL FUNNEL CLOUDS...ESPECIALLY WHERE RAIN COOLED BOUNDARIES...KNOWN AS OUTFLOW BOUNDARIES...AND THE SEABREEZE COLLIDE. THESE TROPICAL FUNNEL CLOUDS ARE USUALLY SHORT-LIVED AND DO NOT REACH THE GROUND. IF THE FUNNEL CLOUD BECOMES MORE SEVERE AND REACHES THE GROUND...MINOR DAMAGE MAY OCCUR...AND A TORNADO WARNING WILL LIKELY BE ISSUED. STAY TUNED FOR LATER STATEMENTS AND UPDATES ON THIS WEATHER SITUATION.
Special weather statement, Jun 19, 6:01 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 601 PM CDT WED JUN 19 2013 TXZ201-192345- HARDIN TX- 601 PM CDT WED JUN 19 2013 ...SIGNIFICANT WEATHER ADVISORY FOR HARDIN COUNTY UNTIL 645 PM CDT... AT 556 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 3 MILES SOUTH OF THICKET...MOVING SOUTHEAST AT 5 TO 10 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...SARATOGA. THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. LAT...LON 3032 9445 3023 9457 3034 9467 3041 9465 25
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 6:01 PM CDT | Special Weather Statement | LCH | Hardin | 44 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.